HomeAnswersNeurologyblood lossMy father has been suffering from bleeding bladder and enlarged prostate. Can it be due to taking medications like Aspirin and Plavix?

Is my father's bladder bleeding due to taking Aspirin and Plavix?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Ashok Kumar

Medically reviewed by

iCliniq medical review team

Published At October 2, 2017
Reviewed AtDecember 1, 2023

Patient's Query

Hello doctor,

I am writing on behalf of my sick father. Last year, he suffered a brain stroke on the right side of the brain, which caused paralysis on his left side of the body. A week after that, he was diagnosed with heart blockage, which needed a bypass procedure. After treatment, he started recovering and walking with a tripod, but he still not able to gain movement of the hand. We just found out that five days before the stroke, he stopped all his medications (Aspirin, cholesterol medicine, Co-diovan, and Avodart). Now, he is on other medications (Tritace 5 mg, Ramipril, Plavix, Aspirin, Feromin, Avodart, Crestor, and Rabezole). He has been suffering from constant bladder bleeding and enlarged prostate, and he is not able to do any operations as his condition does not allow it. He had 20 blood transfusions so far. The doctors are recommending to stop one of the medications after one year of the stroke, which is next week, and they are suggesting to stop Aspirin or Plavix. We would like a second opinion.

Answered by Dr. Ashok Kumar

Hello,

Welcome to icliniq.com. I read your query and understand your concerns. If you ask me with the formed conclusion that the bladder bleeding is resulting from the use of blood thinners, I would say yes there is need to stop Aspirin. This is a straightforward answer, as the risk of bleeding is much higher than the benefits offered by blood thinners. My opinion is based on the fact that if it can cause bladder bleeding, then it can similarly cause hemorrhagic stroke, which could cause more problems than the benefits. However, I would like to know the current PT (prothrombin time), APTT (activated partial thromboplastin time), INR (international normalized ratio), and platelet count before concluding that the bleeding is caused by blood thinners. If you have the reports, I will request you to share with me. I hope this helps you. If you have more questions feel free to write back to me.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ashok Kumar
Dr. Ashok Kumar

Geriatrics

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

strokeblood loss

Ask your health query to a Wellness Expert online

Neurology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy